Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suffering from back pain with burning sensation. Prescribed with dulane. Is this medication safe?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5446 Questions
Question
my mother is suffering from back pain with burning sensation since last 4 minths. she was refering. a orthopedic, he prescribed med lyrica, and tracsuon and ift. but no improvement.at all.now she refeing a Neuro sergeon. he has prescribed dulane 20. can you pls suggest.is it ok to tke dat med, wat med is it
Posted Mon, 25 Nov 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 8 hours later
Brief Answer: My answer is below Detailed Answer: Hi, Thank you for posting your query. Your mother is probably suffering from lumbar disc disease, where the disc slips out and presses on the nerves in the lower back. This can be confirmed by doing an MRI scan of the lumbar spine. Both lyrica (pregabalin) and dulane (duloxetine) are medicines used for treating neuropathic pain. Duloxetine is a safe and effective drug and can be continued. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar My BLOG: http://bestneurodoctor.blogspot.in
Above answer was peer-reviewed by
 
Follow-up: Suffering from back pain with burning sensation. Prescribed with dulane. Is this medication safe? 1 hour later
Hi Doctor Thanks for your reply. when she was consuming lyrica for 2 months twice a day prescribed by the orthopedics there was no side affects as such with slight improvement in burning sensation. After consumption of dulane - 20 only one tab there are some side effect my mother is facing like severe sensation of vomiting, loss of appetite, skin itching ,drowsiness but loss of sleep. Is it safe to continue? There also some tests prescribed by the neuro mentioned below. Please suggest if we can go ahead with them? 1.MRI LS Spine with rest of Spine End SIJ screening. 2. x XXXXXXX LS spine standing and supine-AP, standing lateral in flexion/extension 3. Blood ESR, CRP, FBS, URIC acid, RF factor, HLA B27, 25 hydroxy vit D 4.BMD Lumber spine and dual Femur 5. exercise Pls suggest
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: My replies are below. Detailed Answer: Thank you for getting back. If lyrica was safe and effective, the same can be continued. I use lyrica much more commonly than dulane, and if needed, the dose of lyrica can be increased to provide the desired relief. The investigations advised by the neuro are correct and can be done. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from back pain with burning sensation. Prescribed with dulane. Is this medication safe? 18 minutes later
hi doctor. thank you for the reply...... can we continue the tracsion.........is that ok. pls suggest
 
 
Answered by Dr. Sudhir Kumar 6 minutes later
Brief Answer: Traction can be continued Detailed Answer: Yes, the traction can be continued. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from back pain with burning sensation. Prescribed with dulane. Is this medication safe? 34 hours later
hi doctor thanks for the reply. the above mentioned investigation is painful. my mom is a bit panicked abt it. can you please help us frm where the blood be taken fir the above mentioned investigation.
 
 
Answered by Dr. Sudhir Kumar 8 hours later
Brief Answer: My reply is below. Detailed Answer: Thank you for getting back. The blood can be taken from the antecubital vein (front of elbow). None of the investigations above are painful. Best wishes, Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor